Alert archive / Texas / Coastal Flood Statements in 2007

Coastal Flood Statement 2, NWS Lake Charles, LA

August 21, 2007

NWS Lake Charles, LA issued this coastal flood statement at Aug 21, 2007, 3:44 PM CDT. It took effect at Aug 21, 2007, 7:00 PM CDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2007, 3:44 PM CDT (20:44 UTC)
In effect from
Aug 21, 2007, 7:00 PM CDT
Expired
Aug 23, 2007, 6:00 AM CDT
In force
35 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS44 KLCH 212044
CFWLCH

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
344 PM CDT TUE AUG 21 2007

...MINOR COASTAL FLOODING WILL BE POSSIBLE AROUND THE TIMES OF HIGH
TIDE TONIGHT...

.TIDES HAVE BEEN RUNNING AROUND A FOOT ABOVE NORMAL ALONG THE
COAST FROM THE LOWER ATCHAFALAYA RIVER LOUISIANA TO HIGH ISLAND
TEXAS. TIDES ARE EXPECTED TO RISE EVEN FURTHER AND RANGE FROM
1 TO 2 FEET ABOVE NORMAL LATER TONIGHT INTO WEDNESDAY. AT THE
TIMES OF HIGH TIDE...READINGS AROUND 3.5 FEET CAN BE EXPECTED AT
SABINE PASS TEXAS AND CAMERON LOUISIANA.

LAZ051>054-TXZ215-216-220445-
/O.NEW.KLCH.CF.S.0002.070822T0000Z-070822T1800Z/
CAMERON-VERMILION-IBERIA-ST. MARY-JEFFERSON-ORANGE-
344 PM CDT TUE AUG 21 2007

PERSISTENT SOUTHEASTERLY WINDS OF 10 TO 20 KNOTS ACROSS THE GULF
OF MEXICO ARE CAUSING TIDES ALONG THE COAST TO RUN FROM 0.75 TO 1
OOTT ABOVE NORMAL TODAY. LARGE WAVES GENERATED BY HURRICANE DEAN ARE
EXPECTED TO SPREAD ACROSS THE GULF OF MEXICO TO REACH THE COASTAL
WATERS BETWEEN THE LOWER ATCHAFALAYA RIVER TO HIGH ISLAND LATER
TODAY AND TONIGHT. AS THE LARGE WAVES GENERATED BY THE HURRICANE
AFFECT THE COAST TONIGHT AND INTO THURSDAY...TIDES ARE EXPECTED TO
RISE EVEN FURTHER AND RANGE FROM 1 TO 2 FEET ABOVE NORMAL. THESE
TIDE LEVELS COULD LEAD TO MINOR FLOODING OF LOW LYING AREAS ALONG
THE COAST AT TIMES OF HIGH TIDES.

AT VERMILION BAY THE HIGH TIDE OF 1.7 FEET WILL OCCUR AT 4:03 AM
TONIGHT. 
AT CAMERON THE HIGH TIDE OF 2.1 FEET WILL OCCUR AT AT 2:21 AM
TONIGHT. 
AT SABINE PASS THE HIGH TIDE OF 1.7 FEET WILL OCCUR AT 3:17 AM
TONIGHT.

IN ADDITION TO MINOR COASTAL FLOODING...LARGE BREAKING WAVES ALONG
THE COAST WILL CREATE DANGEROUS RIP CURRENTS THAT COULD MAKE
CONDITIONS HAZARDOUS FOR BEACH-GOERS.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS DEVELOPING MARINE WEATHER SITUATION.

$$
4 follow-up statements
000 
WHUS44 KLCH 220156
CFWLCH

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
856 PM CDT TUE AUG 21 2007

...MINOR COASTAL FLOODING WILL BE POSSIBLE AROUND THE TIMES OF
HIGH TIDE TONIGHT...

.TIDES HAVE BEEN RUNNING AROUND A FOOT ABOVE NORMAL ALONG THE
COAST FROM THE LOWER ATCHAFALAYA RIVER LOUISIANA TO HIGH ISLAND
TEXAS. TIDES ARE EXPECTED TO RISE EVEN FURTHER AND RANGE FROM
1 TO 2 FEET ABOVE NORMAL LATER TONIGHT INTO WEDNESDAY. AT THE
TIMES OF HIGH TIDE...READINGS AROUND 3.5 FEET CAN BE EXPECTED AT
SABINE PASS TEXAS AND CAMERON LOUISIANA.

LAZ051>054-TXZ215-216-221200-
/O.CON.KLCH.CF.S.0002.000000T0000Z-070822T1800Z/
CAMERON-VERMILION-IBERIA-ST. MARY-JEFFERSON-ORANGE-
856 PM CDT TUE AUG 21 2007

PERSISTENT EAST TO SOUTHEASTERLY WINDS OF 15 TO 20 KNOTS ACROSS THE
COASTAL WATERS...AND 20 TO 25 KNOTS ACROSS THE CENTRAL GULF...ARE
ALREADY CAUSING TIDES ALONG THE COAST TO RUN ABOUT A FOOT ABOVE
NORMAL TUESDAY EVENING. AS HURRICANE DEAN RE-STRENGTHENS ACROSS
THE BAY OF CAMPECHE...THE EASTERLY FETCH ACROSS THE GULF WILL INTENSIFY
SLIGHTLY. THIS WILL CAUSE THE TIDES TO RISE A BIT FURTHER...RANGING
FROM 1 TO 2 FEET ABOVE NORMAL FOR MOST OF WEDNESDAY INTO THURSDAY
MORNING. THESE TIDE LEVELS MAY LEAD TO MINOR FLOODING OF LOW LYING
AREAS ALONG THE COAST AT TIMES OF HIGH TIDE.

AT VERMILION BAY THE HIGH TIDE OF 1.7 FEET WILL OCCUR AT 4:03 AM
TONIGHT. AT CAMERON THE HIGH TIDE OF 2.1 FEET WILL OCCUR AT AT
2:21 AM TONIGHT. AT SABINE PASS THE HIGH TIDE OF 1.7 FEET WILL
OCCUR AT 3:17 AM TONIGHT.

IN ADDITION TO MINOR COASTAL FLOODING...LARGE BREAKING WAVES
ALONG THE COAST WILL CREATE DANGEROUS RIP CURRENTS THAT COULD
MAKE CONDITIONS HAZARDOUS FOR BEACH-GOERS.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS DEVELOPING MARINE WEATHER SITUATION.

$$
000 
WHUS44 KLCH 221040
CFWLCH

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
540 AM CDT WED AUG 22 2007

...MINOR COASTAL FLOODING WILL AGAIN BE POSSIBLE AROUND THE TIMES
OF HIGH TIDE LATE TONIGHT...

.TIDES HAVE BEEN RUNNING AROUND A FOOT ABOVE NORMAL ALONG THE
COAST FROM THE LOWER ATCHAFALAYA RIVER LOUISIANA TO HIGH ISLAND
TEXAS. TIDES ARE EXPECTED TO RISE EVEN FURTHER AND RANGE FROM
1 TO 2 FEET ABOVE NORMAL LATER TONIGHT INTO THURSDAY MORNING. AT
THE TIMES OF HIGH TIDE...READINGS AROUND 3.5 FEET CAN BE EXPECTED
AT SABINE PASS TEXAS AND CAMERON LOUISIANA.

LAZ051>054-TXZ215-216-222100-
/O.EXT.KLCH.CF.S.0002.000000T0000Z-070823T1500Z/
CAMERON-VERMILION-IBERIA-ST. MARY-JEFFERSON-ORANGE-
540 AM CDT WED AUG 22 2007

PERSISTENT EAST TO SOUTHEASTERLY WINDS OF 15 TO 20 KNOTS ACROSS
THE COASTAL WATERS...AND 20 TO 25 KNOTS ACROSS THE CENTRAL GULF...
ARE ALREADY CAUSING TIDES ALONG THE COAST TO RUN ABOUT A FOOT
ABOVE NORMAL. THESE WINDS WILL CONTINUE AS HURRICANE DEAN MOVES
ASHORE ALONG THE CENTRAL MEXICAN COAST TODAY. TIDES WILL LIKELY RISE
A BIT FURTHER...RANGING FROM 1 TO 2 FEET ABOVE NORMAL BY TONIGHT
AND LASTING INTO THURSDAY MORNING. THESE TIDE LEVELS MAY LEAD TO
MINOR FLOODING OF LOW LYING AREAS ALONG THE COAST AT TIMES OF HIGH
TIDE.

AT VERMILION BAY THE HIGH TIDE OF 1.8 FEET WILL OCCUR AT 4:24 AM
THURSDAY MORNING. AT CAMERON THE HIGH TIDE OF 2.3 FEET WILL OCCUR
AT 2:42 AM THURSDAY MORNING. AT SABINE PASS THE HIGH TIDE OF 1.8 FEET
WILL OCCUR AT 3:38 AM THURSDAY MORNING.

IN ADDITION TO MINOR COASTAL FLOODING...LARGE BREAKING WAVES ALONG
THE COAST WILL CREATE DANGEROUS RIP CURRENTS THAT COULD MAKE
CONDITIONS HAZARDOUS FOR BEACH-GOERS.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS DEVELOPING MARINE WEATHER SITUATION.

$$

25
000 
WHUS44 KLCH 221852
CFWLCH

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
152 PM CDT WED AUG 22 2007

...MINOR COASTAL FLOODING WILL AGAIN BE POSSIBLE AROUND THE TIMES
OF HIGH TIDE LATE TONIGHT...

.TIDES HAVE BEEN RUNNING AROUND 1 TO 1.5 FEET ABOVE NORMAL ALONG
THE COAST FROM THE LOWER ATCHAFALAYA RIVER LOUISIANA TO HIGH
ISLAND TEXAS. TIDES ARE EXPECTED TO REMAIN SIMILARLY HIGH TONIGHT
AT THE TIMES OF HIGH TIDE. READINGS BETWEEN 3.0 AND 3.5 FEET CAN
BE EXPECTED AT SABINE PASS TEXAS AND CAMERON LOUISIANA.

LAZ051>054-TXZ215-216-230300-
/O.EXT.KLCH.CF.S.0002.000000T0000Z-070823T1100Z/
CAMERON-VERMILION-IBERIA-ST. MARY-JEFFERSON-ORANGE-
152 PM CDT WED AUG 22 2007

A PERSISTENT AND LONG EAST TO SOUTHEASTERLY FLOW OF 15 TO 20 KNOTS
ACROSS THE COASTAL WATERS...ARE ALREADY RESULTING IN TIDES ALONG
THE COAST RUNNING 1 TO 1.5 FEET ABOVE NORMAL. THESE WINDS WILL
GRADUALLY DIMINISH TONIGHT AS DEAN MOVES FURTHER INLAND...BUT WILL
BE SUFFICIENT TO MAINTAIN TIDES WELL ABOVE NORMAL INTO THURSDAY
MORNING. THESE TIDE LEVELS MAY LEAD TO MINOR FLOODING OF LOW LYING
AREAS ALONG THE COAST AT TIMES OF HIGH TIDE.

AT VERMILION BAY THE HIGH TIDE OF 1.8 FEET WILL OCCUR AT 4:24 AM
THURSDAY MORNING. AT CAMERON THE HIGH TIDE OF 2.3 FEET WILL OCCUR
AT 2:42 AM THURSDAY MORNING. AT SABINE PASS THE HIGH TIDE OF
1.8 FEET WILL OCCUR AT 3:38 AM THURSDAY MORNING.


LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS DEVELOPING MARINE WEATHER SITUATION.

$$
000 
WHUS44 KLCH 230259
CFWLCH

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
959 PM CDT WED AUG 22 2007

...ABOVE NORMAL TIDES AND ROUGH SURF ALONG THE COAST TONIGHT...

.TIDES HAVE BEEN RUNNING AROUND 1 TO 1.2 FEET ABOVE NORMAL ALONG
THE COAST FROM THE LOWER ATCHAFALAYA RIVER LOUISIANA TO HIGH
ISLAND TEXAS. TIDES ARE EXPECTED TO REMAIN SIMILARLY HIGH TONIGHT
AT THE TIMES OF HIGH TIDE. READINGS BETWEEN 3.0 AND 3.5 FEET CAN
BE EXPECTED AT SABINE PASS TEXAS AND CAMERON LOUISIANA.

LAZ051>054-TXZ215-216-231100-
/O.CON.KLCH.CF.S.0002.000000T0000Z-070823T1100Z/
CAMERON-VERMILION-IBERIA-ST. MARY-JEFFERSON-ORANGE-
959 PM CDT WED AUG 22 2007

A PERSISTENT AND LONG EAST TO SOUTHEASTERLY FLOW OF AROUND 15 KNOTS
ACROSS THE COASTAL WATERS...ARE RESULTING IN TIDES ALONG THE COAST
RUNNING 1 TO 1.2 FEET ABOVE NORMAL. THESE TIDE LEVELS...COMBINED
WITH WAVE ACTION FROM 3 TO 4 FOOT SEAS...WILL PRODUCE ROUGH SURF
CONDITIONS ALONG WITH PUSHING SOME DEBRIS ACROSS BEACH LOCATIONS
TO NEAR HIGHWAYS 82 AND 87.

AT VERMILION BAY THE HIGH TIDE OF 1.8 FEET WILL OCCUR AT 4:24 AM
THURSDAY MORNING. AT CAMERON THE HIGH TIDE OF 2.3 FEET WILL OCCUR
AT 2:42 AM THURSDAY MORNING. AT SABINE PASS THE HIGH TIDE OF
1.8 FEET WILL OCCUR AT 3:38 AM THURSDAY MORNING.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS DEVELOPING MARINE WEATHER SITUATION.

$$

RUA

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this coastal flood statement went out at Aug 21, 2:46 PM CDT, 58 minutes earlier.

Area forecast discussion, Aug 21, 2:46 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
246 PM CDT TUE AUG 21 2007

.SHORT TERM...
HIGH PRESSURE WILL PREVAIL ACROSS THE REGION THROUGH FRIDAY.
RATHER DRY CONDITIONS ARE EXPECTED. CHANCES OF RAIN WILL BE
SLIGHT OVER MOST OF THE AREA AND ONLY ABOUT 30 PERCENT OVER THE
SOUTHWEST PART OF THE AREA WEDNESDAY WHERE MOISTURE IS PROGGED TO
BE A LITTLE DEEPER.

TIDES ARE EXPECTED TO BE 1 TO 2 FEET ABOVE NORMAL WITH READINGS OF
AROUND THREE AND A HALF FEET MLLW EXPECTED AT SABINE PASS AND
CAMERON AROUND THE TIMES OF HIGH TIDE LATER TONIGHT.

.LONG TERM..
FOR SATURDAY THROUGH TUESDAY...HIGH PRESSURE WILL PREVAIL OVER THE
FORECAST AREA. A COLD FRONT IS PROGGED TO MOVE SOUTH ACROSS
ARKANSAS SUNDAY AND MONDAY BEFORE DISSIPATING TUESDAY. MOISTURE
IS EXPECTED TO INCREASE OVER THE FORECAST AREA AHEAD OF THIS FRONT
ALLOWING FOR CHANCES OF PRECIPITATION ABOVE NORMAL SUNDAY THROUGH
TUESDAY.

&&

.AVIATION...
VFR.

&&

.MARINE...
WILL HAVE A SMALL CRAFT ADVISORY FOR TONIGHT INTO WEDNESDAY. WINDS
ARE NOT EXPECTED TO RISE TO ADVISORY CRITERIA...ONLY EXPECTED IN
THE 15 TO 20 KNOT RANGE...BUT WAVE HEIGHTS 20 TO 60 NAUTICAL MILES
OUT SHOULD RISE TO 7 FEET OR HIGHER TONIGHT. SWELLS PRODUCED BY
THE WIND FETCH AROUND HURRICANE DEAN WILL MOVE IN FROM THE
SOUTHWEST OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  95  77  94 /  20  30  10  10
KBPT  79  93  78  94 /  20  30  10  10
KAEX  72  98  72  99 /  10  10   0  10
KLFT  75  97  76  96 /  10  20  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 7 PM TUESDAY TO
     NOON THURSDAY FOR THE FOLLOWING ZONES: WATERS FROM CAMERON,
     LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...
     WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING
     FROM 20 NM TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA
     RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60
     NM.

&&
Hazardous weather outlook, Aug 21, 4:52 AM CDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
452 AM CDT TUE AUG 21 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-221000-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
452 AM CDT TUE AUG 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

HIGH WAVES AND SWELLS GENERATED BY HURRICANE DEAN ARE EXPECTED TO
ENTER THE COASTAL WATERS TUESDAY AND LAST THROUGH WEDNESDAY. TIDE
LEVELS OF 1 TO 2 FEET ABOVE NORMAL ARE POSSIBLE TONIGHT ALONG THE
COAST AND SOME MINOR COASTAL FLOODING WILL BE POSSIBLE IN LOW
LYING AREAS.

ISOLATED SHOWERS HAVE DEVELOPED THIS MORNING AND SOME ACTIVITY
WILL CONTINUE TODAY. HOWEVER NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH WAVES GENERATED BY HURRICANE DEAN WILL CONTINUE THROUGH
THURSDAY. TIDE LEVELS OF 1 TO 2 FEET ABOVE NORMAL ARE LIKELY
DURING THIS TIME AND MINOR COASTAL FLOODING WILL BE POSSIBLE.

TEMPERATURES WILL RISE INTO THE MIDDLE AND UPPER 90S FROM
WEDNESDAY THROUGH FRIDAY WHICH WILL ALLOW HEAT INDICIES TO RISE
INTO THE 102-107 DEGREE RANGE. ISOLATED TO WIDELY SCATTERED
SHOWERS AND STORMS ARE FORECAST TO DEVELOP EACH DAY AND NIGHT BUT
NO SEVERE WEATHER IS ANTICIPATED.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SHAMBURGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 4:16 AM CDTMarine Weather StatementLCH54 hr

Nearby

Coastal Flood Statements in Texas, 2007Coastal Flood Statements in Louisiana, 2007Every coastal flood statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.